MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7MM L-D FIBULA PL 8H L 82MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7MM L-D FIBULA PL 8H L 82MM; PLATE, FIXATION, BONE
Catalog Number 72464708
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up or inspection for an internal fixation procedure, it was noticed that the box of one (1) evos 2.7mm l-d fibula pl 8h l 82mm was closed with its plastic, but the bag with the plate inside was unsealed.The procedure was performed, after a significant delay, with a s+n back-up device.Patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The information states that it is not confirmed that the patient was under anesthesia when the delay occurred, and according to the packaging sequence, the polybag should not be sealed.The unsealed polybag (containing the product inside) is placed inside the nylon pouch and then the nylon pouch should be sealed.The nylon pouch is then placed in the carton.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.The package is conforming with our packaging sequence, therefore, no probable cause is deemed necessary for this event.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Section h10 comment was corrected.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The information states that according to the packaging sequence, the polybag should not be sealed.The unsealed polybag (containing the product inside) is placed inside the nylon pouch and then the nylon pouch should be sealed.The nylon pouch is then placed in the carton.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.The package is conforming with our packaging sequence, therefore, no probable cause is deemed necessary for this event.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
EVOS 2.7MM L-D FIBULA PL 8H L 82MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19576707
Report Number1020279-2024-01210
Device Sequence Number19847833
Product Code HRS
UDI-Device Identifier00885556644805
UDI-Public00885556644805
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number72464708
Device Lot Number20DM15390
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer07/12/2024
07/12/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/18/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown